Hail, Glades
- When
- May 10, 2:10 PM EST
- Where
- Glades County, Palmdale
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 26.930, -81.320
Fisheating Creek Campground reported quarter sized hail from a severe thunderstorm.
Low pressure over the southern United States provided enough moisture and instability across South Florida for the development of strong to severe thunderstorms along the Gulf sea breeze over inland Southwest Florida on the afternoon of May 10, 2025.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Low pressure over the southern United States provided enough moisture and instability across South Florida for the development of strong to severe thunderstorms along the Gulf sea breeze over inland Southwest Florida on the afternoon of May 10, 2025.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 10, 2:08 PM EST, 2 minutes earlier.
Area Forecast Discussion National Weather Service Miami FL 308 PM EDT Sat May 10 2025 ...Heavy Rainfall Possible Early This week Along With Some Strong To Evening Severe Storms Especially Eastern Areas Of South Florida... .SHORT TERM... (Rest of today through Sunday) Issued at 1218 PM EDT Sat May 10 2025 The mid level ridge that has been in place over the past several days is breaking down over the region as it pushes to the east in response to a very slow moving mid to upper level low upstream over the lower Mississippi Valley as well as the Gulf Coast states. At the surface, low pressure will slowly pinwheel around the lower Mississippi Valley and the central Gulf Coast through the rest of the weekend. The frontal boundary associated with this system will very slowly push across the eastern Gulf as through Sunday as high pressure parked in the western Atlantic holds strong. Given the very slow eastward progression of the frontal boundary in the Gulf, moisture advection will also be slow to occur through the rest of the weekend as dry air in the mid to upper levels tries to hold strong. While convective development will still be fighting the drier air mass already in place, moisture levels will increase enough to allow for some shower and thunderstorm activity to develop this afternoon and then again on Sunday afternoon. This development will be mainly sea breeze driven and will focus more over the Lake Okeechobee region where the sea breeze boundaries will collide and interact with each other. With higher levels of instability over Southwest Florida combined with cold air aloft (500mb temps of -10 to -12C), this could provide an environment for isolated strong to marginally severe thunderstorm development this evening as well as later on Sunday afternoon. The strongest thunderstorms could contain strong gusty winds, heavy downpours and hail. As the frontal boundary inches closer to the region, shower and thunderstorm activity will gradually become more numerous over the Gulf waters very late on Sunday. Low temperatures tonight will generally range from the upper 60s across interior portions of Southwest Florida to the upper 70s across the east coast metro areas. High temperatures on Sunday will remain warm as they will rise into the upper 80s across the east coast metro areas and into the lower 90s across interior portions of Southwest Florida. && .LONG TERM... (Sunday night through next Friday) Issued at 256 PM EDT Sat May 10 2025 Latest ensembles and NBM solutions remain in fair agreement in deepening a cut-off low over southern Louisiana and the northern Gulf, which will slowly move northeast into the Tennessee valley by Tuesday. This will allow for a frontal boundary over the eastern Gulf waters to move slowly east and through the Florida Peninsula Monday into Tuesday. Latest model sounding data for Monday afternoon shows PWATs exceeding 2 inches, with unusually high ECMWF EFIs for CAPE and wind shear values. Also, GFS and ECMWF continue to depict a mid-upper lvl jet developing across the area, which may provide additional dynamic support and lifting, along with cooler 500 mb temps (around -12C). Therefore, expect potential for repeated bouts of heavy rain, and the possibility of some strong to severe storms, especially along sea breeze and/or outflow boundaries. The increased dynamic parameters will result in an increased severe weather threat, including favorable conditions for isolated tornadoes. As the moisture axis reaches the state, moisture will deepen starting over the western half of SoFlo. POPs reach the 80 percent range by Monday early in the afternoon. NBM show up to 90 POPs around the Lake region during the same timeframe. Wide spread rain and repeated bouts of heavy showers over the same area could result in some flooding, either by slow-moving cells or by training. The wet pattern will continue through Monday night and into the early morning hours on Tuesday. WPC (Weather Prediction Center has also put the eastern area in a Slight Risk of Flooding for Monday afternoon into MOnday night with rest of South Florida in a Marginal Risk Of Flooding. By Tuesday afternoon, a decreasing trend in rain will begin from west-to east as the aforementioned cut-off low pushes further NE, and drags the decaying frontal boundary along with it. But there should be enough lingering moisture for another round of numerous showers and thunderstorms across SoFlo, with highest POPs shifting to the Atlantic metro areas. Then by Wednesday, models gradually allow for the high pressure over the west Atlantic to expand back into the state in the wake of the front. Winds over SoFlo will back to a more SE flow, while a drier air mass will lower POPs into the 20-30 percent range. Chances of rain drop even further, with 10-20 percent by Thursday, and single digits by Friday afternoon. For temperatures, models respond to the increasing cloud cover and widespread showers with a modest cooling trend for Monday and Tuesday of afternoon highs in the low-mid 80s. Then back into the upper 80s and low 90s Wednesday through Friday as the plume of moisture over the state pushes further away from SoFlo. && .AVIATION... (18Z TAFS) Issued at 1218 PM EDT Sat May 10 2025 VFR conditions will prevail throughout the forecast period. Southeast winds of 10 to 15 kts will continue this afternoon and into the evening hours. These winds could gust between 20 and 25 kts especially during the afternoon hours. At KAPF, southwest winds will remain in place this afternoon and could be gusty at times. Isolated to scattered showers and thunderstorms will develop near KAPF through 22z before pushing inland. && .MARINE... Issued at 1218 PM EDT Sat May 10 2025 In general, a moderate to fresh southeasterly breeze will continue across most of the local waters through the rest of the weekend. These winds will slowly veer and become more south to southwesterly heading into Monday night and Tuesday out ahead of an approaching frontal boundary. Scattered showers and thunderstorms will be possible mainly over the Gulf waters and Lake Okeechobee through the weekend. The chances of showers and thunderstorms will increase across all local waters on Monday and Tuesday as a plume of deep layer moisture pushes through the region. Seas across the Atlantic waters will range between 2 to 4 feet through the rest of the weekend. Seas across the Gulf waters will remain at 2 feet or less through this afternoon before increasing and ranging between 2 to 4 feet later tonight and into Sunday. && .BEACHES... Issued at 1218 PM EDT Sat May 10 2025 As onshore flow continues to increase, a moderate risk of rip currents across the Atlantic Coast beaches for this afternoon and tonight will increase and become high by Sunday. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 87 79 85 / 10 20 30 80 West Kendall 75 87 76 87 / 10 20 30 80 Opa-Locka 77 87 77 88 / 10 20 30 80 Homestead 77 87 78 86 / 10 10 30 70 Fort Lauderdale 78 86 78 84 / 10 20 30 80 N Ft Lauderdale 78 86 78 84 / 10 20 30 80 Pembroke Pines 79 87 79 89 / 10 20 30 80 West Palm Beach 77 86 76 86 / 10 20 30 80 Boca Raton 78 86 77 86 / 10 20 30 80 Naples 74 89 74 85 / 30 40 70 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...CWC LONG TERM....BNB AVIATION...CWC
Special Weather Statement
National Weather Service Miami FL
233 PM EDT Sat May 10 2025
FLZ063-101915-
Glades FL-
233 PM EDT Sat May 10 2025
...A strong thunderstorm will impact portions of western Glades
County through 315 PM EDT...
At 233 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Muse, or 9 miles west of Palmdale, moving
northeast at 25 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palmdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2710 8111 2684 8137 2695 8154 2703 8149
2703 8134 2704 8133 2703 8133 2703 8127
2712 8127 2712 8117 2714 8117
TIME...MOT...LOC 1833Z 215DEG 21KT 2691 8145
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WRThe Tampa radar (KTBW), 137 km away, was scanning. The volume nearest the first event began at 19:07 UTC.
2 hail. Local standard time, as filed.
Fisheating Creek Campground reported quarter sized hail from a severe thunderstorm.
A Southwest Florida television viewer measured quarter sized hail in LaBelle from a severe thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268028, 1268029.